Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 17, 2014, 2:25 PM CDT for Val Verde County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2014, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 17, 2014, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Austin/San Antonio, TX
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 98 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 7.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760
WWUS84 KEWX 171925
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT SUN AUG 17 2014
TXZ183-172000-
VAL VERDE-
225 PM CDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 300 PM
CDT...
AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
SEMINOLE CANYON STATE PARK TO 10 MILES SOUTHWEST OF AMISTAD
VILLAGE...AND MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
COMSTOCK...
SEMINOLE CANYON STATE PARK...
AMISTAD VILLAGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2984 10122 2945 10090 2936 10101 2946 10109
2946 10115 2951 10119 2952 10127 2959 10126
2957 10130 2959 10133 2964 10131 2965 10133
2964 10136 2972 10141
TIME...MOT...LOC 1925Z 246DEG 12KT 2961 10138 2939 10115
$$
JRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 17, 12:31 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 17, 12:31 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1231 PM CDT SUN AUG 17 2014 .UPDATE...UPDATE FOR 18Z AVIATION BELOW. && .AVIATION...MID LEVEL SHEAR/VORTICITY AXIS ROUGHLY NEAR A KCOM- KOZA LINE...THEN SSW INTO MEXICO. FOCUS FOR SCT SHRAS AND TSTMS SHOULD BE ACROSS THE WESTERN CWA DURING THE AFTERNOON HOURS CLOSER TO THIS FEATURE. HAVE INCLUDED TEMPO TSRA IN DRT TAF THROUGH 21Z. A FEW STORMS COLD PRODUCE GUSTY AND ERRATIC OUTFLOW WINDS. A COUPLE OF HI RES MODELS SUGGEST DEVELOPMENT FARTHER EAST INTO THE HILL COUNTRY...POSSIBLY NEAR THE KAUS AREA LATE AFTERNOON AND EVENING. HOWEVER CONFIDENCE IS CURRENTLY LOWER IN THIS HAPPENING AND PREFER TO SEE TRENDS DURING THE MID AND LATE AFTERNOON BEFORE INCLUDING MENTION IN KAUS TAF. OUTSIDE OF ANY SHRAS/TSRAS...VFR CONDITIONS ACROSS TAF SITES THROUGH THE AFTERNOON AND EVENING. MVFR STRATUS DEVELOPING 08Z-12Z ACROSS I-35 CORRIDOR MON MORNING...POSSIBLY OUT NEAR DRT AFTER 12Z. && .PREV DISCUSSION... /ISSUED 1040 AM CDT SUN AUG 17 2014/ UPDATE... MORNING FORECAST ADJUSTED SLIGHTLY FOR CLOUDS AND TEMPERATURE TRENDS BASED ON THE CONVECTION OVER THE HILL COUNTRY AND CENTRAL TX. A WEAK MCS SHOULD LEAVE PLENTY OF REMNANT CLOUDS OVER NORTHERN COUNTIES THROUGH THE DAY AND RESULT IN A TEMPERATURE OFFSET OF ABOUT 2-4 DEGREES. SUBSIDENCE SOUTH AND EAST OF THE COMPLEX SHOULD CONTINUE TO PROMOTE MOSTLY SUNNY SKIES AND HIGH HEAT INDICES OF 103-107 DEGREES. PREV DISCUSSION... /ISSUED 633 AM CDT SUN AUG 17 2014/ AVIATION... /12Z TAFS/ MVFR CONDITIONS ARE EXPECTED THROUGH 14Z ACROSS THE I-35 SITES WITH CIGS BECOMING VFR FOR THE REST OF TODAY. A CLUSTER OF STORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS IS EXPECTED TO PUSH TO THE SOUTH AND AFFECT THE RIO GRANDE PLAINS AND NORTHERN HILL COUNTRY THIS MORNING THROUGH THE EVENING HOURS. WINDS WILL BE MAINLY FROM THE SOUTH 10 TO 13 KNOTS. MVFR CIGS RETURN AROUND 07Z/08Z MONDAY ALONG THE I-35 TERMINALS. PREV DISCUSSION... /ISSUED 353 AM CDT SUN AUG 17 2014/ SHORT TERM (TODAY THROUGH MONDAY)... EARLY MORNING RADAR DATA SHOWS CONVECTION ONGOING ACROSS THE SOUTHERN EDWARDS PLATEAU. THIS ACTIVITY IS DEVELOPING IN PROXIMITY TO A WEAK UPPER TROUGH/SHEAR AXIS ALONG WITH A NARROW BAND OF HIGHER MOISTURE (PWAT ROUGHLY 2"). THE UPPER TROUGH/SHEAR AXIS WILL MIGRATE SOUTHWARD TODAY. THE EXPECTED LOCATION OF THIS FEATURE ALONG WITH DAYTIME HEATING WILL PLACE THE SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY IN THE FAVORED AREA FOR RAINFALL TODAY. BASED ON CURRENT TRENDS AND HI-RES MODEL DATA... WE HAVE INCREASED RAIN CHANCES ACROSS THE ABOVE MENTIONED AREAS. GIVEN THE WEAK FLOW ALOFT AND AVAILABLE MOISTURE...A FEW LOCATIONS GENERALLY NORTH OF A ROCKSPRINGS TO FREDERICKSBURG TO LLANO LINE COULD SEE UP TO 2" OF RAIN. AGAIN...THESE RAINFALL AMOUNTS WILL LIKELY REMAIN VERY LOCALIZED. ELSEWHERE... CAN/T RULE OUT MAINLY ISOLATED SHOWERS AND THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL TEXAS TODAY. ON MONDAY...THE UPPER TROUGH/SHEAR AXIS WEAKENS. WE/LL MENTION A SLIGHT CHANCE FOR CONVECTION ACROSS VAL VERDE COUNTY AND NEAR THE COASTAL PLAINS TO ACCOUNT FOR THE SEA BREEZE. LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... MID AND UPPER LEVEL RIDGING WILL BUILD ACROSS TEXAS THROUGH THE WORK WEEK. THIS WILL KEEP MOST AREAS DRY...EXCEPT FOR POSSIBLY THE COASTAL PLAINS. THIS AREA WILL LIKELY SEE AT LEAST ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS DUE TO DAYTIME HEATING AND THE SEA BREEZE. TEMPERATURES WILL CONTINUE TO REMAIN ABOVE NORMAL WITH HIGHS IN THE MID 90S TO NEAR 100 AND LOWS GENERALLY IN THE 70S. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 99 76 99 76 / 20 - 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 75 99 74 99 74 / 20 - 10 10 10 NEW BRAUNFELS MUNI AIRPORT 74 99 74 99 74 / 10 - 10 10 10 BURNET MUNI AIRPORT 74 96 74 96 74 / 30 - 10 10 10 DEL RIO INTL AIRPORT 78 97 78 98 77 / 20 20 20 10 10 GEORGETOWN MUNI AIRPORT 76 98 75 98 75 / 30 - 10 10 10 HONDO MUNI AIRPORT 74 97 74 98 74 / 10 - 10 10 10 SAN MARCOS MUNI AIRPORT 75 98 74 98 74 / 10 - 10 10 10 LA GRANGE - FAYETTE REGIONAL 78 98 77 98 77 / 10 20 10 20 10 SAN ANTONIO INTL AIRPORT 78 98 77 98 77 / 10 - 10 10 10 STINSON MUNI AIRPORT 76 98 76 99 77 / 10 - 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...76 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Aug 17, 5:14 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CDT SUN AUG 17 2014 TXZ171>173-183>194-202>209-217>225-228-181015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 514 AM CDT SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 103 TO 107 DEGREE RANGE THIS AFTERNOON. THE HIGHEST HEAT INDEX READINGS WILL GENERALLY BE SOUTH AND EAST OF A LINE FROM EAGLE PASS TO SAN ANTONIO TO AUSTIN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 103 TO 108 DEGREE RANGE ON MONDAY. THE HIGHEST HEAT INDEX READINGS WILL GENERALLY BE SOUTH AND EAST OF A LINE FROM EAGLE PASS TO SAN ANTONIO TO AUSTIN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 17, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT SUN AUG 17 2014
TXZ183-172000-
VAL VERDE-
225 PM CDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 300 PM
CDT...
AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
SEMINOLE CANYON STATE PARK TO 10 MILES SOUTHWEST OF AMISTAD
VILLAGE...AND MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
COMSTOCK...
SEMINOLE CANYON STATE PARK...
AMISTAD VILLAGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2984 10122 2945 10090 2936 10101 2946 10109
2946 10115 2951 10119 2952 10127 2959 10126
2957 10130 2959 10133 2964 10131 2965 10133
2964 10136 2972 10141
TIME...MOT...LOC 1925Z 246DEG 12KT 2961 10138 2939 10115
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:44 PM CDT | Special Weather Statement | EWX | Kimble | 31 min |
| Aug 17, 4:31 PM CDT | Special Weather Statement | EWX | Kinney | 29 min |
| Aug 17, 4:35 PM CDT | Special Weather Statement | EWX | Kerr | 25 min |
| Aug 17, 5:18 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| Aug 17, 5:20 PM CDT | Areal Flood Advisory | EWX | Kerr | 2 hr |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.